Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 2:39 AM CST for Lynn County, Terry County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 22, 2000, 2:39 AM CST (08:39 UTC)
- Expired
- Mar 22, 2000, 3:30 AM CST
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 3:00 AM CST | Hail 0.75 | Union, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS54 KLUB 220839
SVRLBB
TXC305-445-220930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
239 AM CST WED MAR 22 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LYNN COUNTY IN TEXAS
EASTERN TERRY COUNTY IN TEXAS
* UNTIL 330 AM CST
* AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
GOLFBALLS 2 MILES SOUTHEAST OF UNION...OR ABOUT 12 MILES SOUTHEAST
OF BROWNFIELD...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE NEW MOORE
AND UNION.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.
LAT...LON 3296 10235 3295 10204 3336 10185 3335 10218What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:21 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 21, 9:21 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 921 PM CST TUE MAR 21 2000 ARCTIC COLD FRONT THROUGH ALL BUT EXTREME SOUTHEASTERN CWA AS OF 9 PM. THIS BOUNDARY SHOULD CONTINUE A SLOW MOVEMENT TO THE SOUTH. WITH THE AREA NEARLY SATURATED WOULD EXPECT TEMPERATURES TO REMAIN NEAR PRESENT VALUES THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WERE INCREASING IN COVERAGE ACROSS SOUTHEAST NEW MEXICO. EXPECT THIS TREND TO CONTINUE AND SPREAD OVER THE SOUTH PLAINS THE NEXT COUPLE HOURS AS ISENTROPIC LIFT INCREASES OVER THE ARCTIC BOUNDARY. ELEVATED LAYER CONTINUES TO BE UNSTABLE WITH GOOD SHEAR PROFILES SO SOME STORMS MAY BE ABLE TO ROTATE. SINCE THEY WILL NOT DEVELOP FROM THE SURFACE THE THREAT WILL BE LARGE HAIL. WILL CONTINUE THE MENTION OF SEVERE. ONLY CHANGES TO THE FORECAST WILL BE TO DECREASE TEMPERATURES SLIGHTLY TO CURRENT LEVELS. WILL ALSO INCREASE WIND SPEEDS OVER THE WESTERN PORTIONS OF TH E AREA. .LBB...NONE. MM
In the hours before
Local storm report, Mar 21, 9:32 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
932 PM CST TUE MAR 21 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
415 PM LUBBOCK TX 1.75 INCH HAIL
03/21/00 LUBBOCK 4TH AND FRANKFORD
500 PM LUBBOCK TX .88 INCH HAIL
03/21/00 LUBBOCK QUAKER AND SOUTH LOOP 289
500 PM LUBBOCK TX .88 INCH HAIL
03/21/00 LUBBOCK 85TH AND KNOXVILLE
502 PM LUBBOCK TX 1.00 INCH HAIL
03/21/00 LUBBOCK NWS OFFICE
510 PM LUBBOCK TX 1.75 INCH HAIL
03/21/00 LUBBOCK 34TH AND UNIVERSITY
535 PM LUBBOCK TX 1.00 INCH HAIL
03/21/00 LUBBOCK SOUTH UNIVERSITY AND 89THSpecial weather statement, Mar 22, 1:33 AM CST, 1 hour 6 minutes before
TXZ021>044-220900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 133 AM CST WED MAR 22 2000 SEVERE THUNDERSTORM WATCH NUMBER 106 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES OF WEST TEXAS... YOAKUM TERRY LYNN GARZA KENT TORNADO WATCH NUMBER 107 HAS REPLACED THE SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST AND SOUTHWEST TEXAS INCLUDING THE FOLLOWING COUNTIES OF THE SOUTH PLAINS... LYNN GARZA REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:21 PM CST | Severe Thunderstorm Warning | LUB | Yoakum | 39 min |
| Mar 22, 3:31 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 44 min |
| Mar 22, 3:10 PM CST | Severe Thunderstorm Warning | LUB | Hockley | 35 min |
| Mar 22, 3:53 PM CST | Severe Thunderstorm Warning | LUB | Garza | 52 min |
| Mar 22, 4:26 PM CST | Severe Thunderstorm Warning | LUB | Kent | 49 min |
| Mar 22, 4:55 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 22, 5:08 PM CST | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| Mar 22, 5:12 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Mar 22, 5:31 PM CST | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 29 min |
| Mar 22, 5:43 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 47 min |
| Mar 22, 5:49 PM CST | Severe Thunderstorm Warning | LUB | Kent | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.